Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Mobile, AL

May 14, 2007Stone County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at May 14, 2007, 2:27 PM CDT for Stone County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2007, 2:27 PM CDT (19:27 UTC)
Expired
May 14, 2007, 3:01 PM CDT
In force
34 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Stone County, MS

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1736 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 141927
SVRMOB
MSC131-142015-
/O.NEW.KMOB.SV.W.0071.070514T1927Z-070514T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
227 PM CDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN STONE COUNTY IN SOUTHEAST MISSISSIPPI...

* UNTIL 315 PM CDT

* AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TEN MILE...OR ABOUT 9 MILES SOUTHWEST OF WIGGINS...AND MOVING WEST
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN STONE COUNTY THROUGH 240 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3069 8914 3080 8914 3087 8933 3065 8932

$$
2 follow-up statements
000 
WWUS54 KMOB 141945
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
244 PM CDT MON MAY 14 2007

MSC131-142015-
/O.CON.KMOB.SV.W.0071.000000T0000Z-070514T2015Z/
STONE MS-
244 PM CDT MON MAY 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR WESTERN STONE COUNTY...

AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ROGERS LAKE...OR ABOUT 11 MILES WEST OF 
WIGGINS...MOVING WEST AT 10 MPH. ANOTHER STRONG THUNDERSTORM WAS 
DEVELOPING NEAR MCHENRY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3069 8909 3084 8915 3086 8933 3065 8933

$$
000 
WWUS54 KMOB 142001
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT MON MAY 14 2007

MSC131-142009-
/O.CAN.KMOB.SV.W.0071.000000T0000Z-070514T2015Z/
STONE MS-
301 PM CDT MON MAY 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN STONE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED WESTWARD OUT OF STONE COUNTY. 
HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS CONTINUE ACROSS 
WESTERN STONE COUNTY AND COULD PRODUCE SMALL HAIL ALONG WITH HEAVY 
RAIN AND GUSTY WINDS OVER THE NEXT HOUR.

LAT...LON 3069 8909 3084 8915 3086 8933 3065 8933

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 11:53 AM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, May 14, 11:53 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1153 AM CDT MON MAY 14 2007

.UPDATE...WE BROUGHT THE AREA OF HAZE AND SMOKE FARTHER WEST INTO
OUR SOUTHEAST MISSISSIPPI ZONES FOR THE REST OF TODAY GIVEN DEEP
EASTERLY FETCH FROM NORTHERN FLORIDA AND THE EASTERN GULF.  THE
SMOKEY...HAZY CONDITIONS WILL LIKELY LINGER INTO WEDNESDAY UNTIL THE
FRONT SWEEPS THROUGH AND CLEARS THE BOUNDARY LAYER AIRMASS OUT.
WE ISSUED A SPECIAL WEATHER STATEMENT TO ALERT EVERYONE TO THE
REASONS BEHIND THE HAZY CONDITIONS...AND TO ALERT THOSE WITH
RESPIRATORY CONCERNS TO THE HAZARD.

WE LEFT ISOLATED SHOWERS/THUNDERSTORMS GOING IN THE WEST FOR THE MID
TO LATE AFTERNOON HOURS OVER THE LAND AREAS...AND OFFSHORE LATE TONIGHT.
LOOKS LIKE THE FRONT STALLED OVER OUR SOUTHERN ZONES LATE LAST
EVENING...THEN STARTED TO BUCKLE BACK NORTHWARD DURING THE EARLY
MORNING HOURS AS THE SURFACE RIDGE OVER THE OHIO VALLEY SLID EAST
AND THE LOW LEVEL FLOW VEERED MORE EAST TO SOUTHEASTERLY AFTER
MIDNIGHT.  THE MID 60 DEWPOINTS HAVE RECOVERED WELL INLAND INTO WEST
CENTRAL ALABAMA AND ALL OF OUR SOUTHEAST MISSISSIPPI ZONES.  THERE
IS A WEDGE OF DRIER AIR WITH MID 50 DEWPOINTS OVER SOUTHWEST GEORGIA
THAT IS PINCHING IN FROM THE EAST...THAT MAY WORK INTO OUR EASTERN
ZONES THIS EVENING.

INITIAL REVIEW OF THE NEW 12Z GFS SHOWS TRENDS CLOSE TO THE PREVIOUS
RUNS AND OFFICIAL FORECAST PACKAGE...SO WE BRING THE NEXT SHOT AT
SCATTERED SHOWERS/THUNDERSTORMS ALONG AND AHEAD OF THE FRONT IN HERE
WEDNESDAY/WEDNESDAY NIGHT...THEN BRING A DEEPLY DRY AIRMASS SOUTH
ACROSS THE AREA IN THE WAKE OF THE FRONT THROUGH NEXT MONDAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      87  66  84  64  85 /  20  10  20  10  20
PENSACOLA   85  69  82  68  84 /  10  10  20  10  20
DESTIN      84  69  83  70  84 /  10  10  20  10  20
EVERGREEN   87  61  86  60  87 /  10  10  05  10  20
WAYNESBORO  88  63  86  58  81 /  20  10  10  10  40
CAMDEN      86  62  86  59  84 /  10  10  05  05  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

05/GARMON
13/CULLEN
Hazardous weather outlook, May 14, 6:10 AM CDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
610 AM CDT MON MAY 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
151200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
610 AM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG AND WEST OF
U.S. HIGHWAY 45 FROM WAYNESBORO LOCATED IN CENTRAL WAYNE COUNTY MS
TO MOBILE AL...INCLUDING PORTIONS OF SOUTH BALDWIN COUNTY. A FEW OF
THE STORMS COULD BECOME STRONG WITH WIND GUSTS TO 45 MPH...HAIL UP
TO ONE-HALF INCH...FREQUENT LIGHTNING...AND VERY LOCALIZED RAINFALL
RATES OF 2 TO 3 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
WEDNESDAY. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH WINDS
GUSTING TO 60 MPH...LARGE HAIL...AND FREQUENT LIGHTNING STRIKES
BEING THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 14, 10:36 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1036 AM CDT MON MAY 14 2007

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-142130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1036 AM CDT MON MAY 14 2007

...SMOKE FROM THE SOUTH GEORGIA...NORTH FLORIDA WILDFIRES IS
SPREADING GRADUALLY TO THE WEST ACROSS THE FLORIDA PANHANDLE...SOUTH
ALABAMA AND INTO SOUTHEAST MISSISSIPPI...

A LARGE AREA OF SMOKE CONTINUES TO SPREAD WESTWARD ACROSS THE REGION
TODAY. THE SMOKE ORIGINATED FROM THE LARGE WILDFIRES IN SOUTHERN
GEORGIA AND NORTHERN FLORIDA THAT HAVE BEEN ONGOING IN THAT AREA FOR
THE PAST WEEK. VISIBILITIES ACROSS SOUTH ALABAMA AND THE FLORIDA
PANHANDLE RANGE FROM 2 MILES TO 5 MILES AT MOST LOCATIONS TODAY. THE
HAZY...SMOKEY CONDITIONS WILL CONTINUE THROUGH TONIGHT AND INTO
TUESDAY...SPREADING FARTHER WEST INTO SOUTHERN MISSISSIPPI THIS
AFTERNOON. VISIBILITIES WILL LIKELY FALL SIGNIFICANTLY LATE TONIGHT
AS THE SMOKE WILL BECOME MIXED WITH FOG.

PERSONS WHO HAVE RESPIRATORY AILMENTS THAT CAN BE TRIGGERED BY SMOKE
SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE THROUGH TUESDAY.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.